Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 36, NWS Bismarck, ND

June 16, 2001Stutsman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 16, 2001, 6:43 PM CDT for Stutsman County, North Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 16, 2001, 6:43 PM CDT (23:43 UTC)
Expired
Jun 16, 2001, 7:15 PM CDT
In force
32 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stutsman County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2001-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2001-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 162345
SVRBIS
NDC093-170015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
643 PM CDT SAT JUN 16 2001

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 715 PM CDT

* AT 643 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
  6 MILES NORTHWEST OF JAMESTOWN...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN STUTSMAN COUNTY AT 700 PM CDT

HAIL 3/4 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE lTO 
A SUBSTANTIAL SHELTER.

LAT...LON 4706 9865 4693 9882 4666 9843 4694 9844

JP MARTIN

&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:30 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 16, 2:30 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
230 PM CDT SAT JUN 16 2001

ANOTHER SHORT WAVE WILL ROTATE AROUND NORTHEAST UPPER LOW THIS
EVENING...AND WITH SURFACE BOUNDARY ACROSS THE NORTH...WILL EXPECT
SHOWERS TO GROW INTO STORMS THIS EVENING. ISOLATED TO WIDELY SCT IN
NATURE. VISIBLE SATELLITE SHOWS A VAST MAJORITY OF THE CLOUDS OVER
THE AREA AND UPSTREAM ARE CONVECTIVE IN NATURE. SHOWERS/STORMS WILL
DIE WITH SUNSET FOLLOWED BY A DISSIPATION OF CLOUD COVER.

A SERIES OF SHORT WAVES ROTATE THROUGH ON NORTHWEST FLOW THE NEXT
FEW DAYS. TIMING WILL PUT THE BETTER CHANCES OF RAIN LATER IN EACH
OF THE NEXT FEW DAYS. THIS CULMINATES LATER MONDAY INTO TUESDAY AS
MORE OF A LONG WAVE TROF ADVANCES WITH A STRONG SHORT WAVE RIDING IN
ITS AXIS. THIS IS FOLLOWED BY A STRONG BUILDING OF AN H5 RIDGE WITH
DRY WEATHER FOR THE SECOND HALF OF THE WEEK AND POSSIBLY THROUGH
NEXT WEEKEND.

FOLLOWED CLOSER( TO FWC OVER FAN TEMPERATURE GUIDANCE. FAN HAS SOME
WILD DAY TO DAY SWINGS NOT SUPPORTED BY FORECAST THICKNESSES/TEMPS
ALOFT OR BY EXPECTED DAY TO DAY CLOUD COVER.

.BIS...NONE.

JP MARTIN

In the hours before

Special weather statement, Jun 16, 2:24 PM CDT, 4 hours 19 minutes before
NDZ001-009-017-162120-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
224 PM CDT (124 PM MDT) SAT JUN 16 2001

SCATTERED SHOWERS WILL CONTINUE THIS AFTERNOON OVER EXTREME
NORTHWEST NORTH DAKOTA...WITH THE POSSIBILITY OF SOME THUNDERSTORMS
DEVELOPING LATE IN THE AFTERNOON. AT 215 PM CDT... LOCAL WARNING
RADAR IN WILLISTON INDICATED A BROAD AREA OF SCATTERED SHOWERS...
MAINLY NORTH OF THE MISSOURI RIVER...AND EXTENDING TO THE CANADIAN
BORDER. THESE SHOWERS ARE EXPECTED TO CONTINUE TO REDEVELOP WITH
THE POSSIBILITY OF A FEW EMBEDDED THUNDERSTORMS.

MR
Special weather statement, Jun 16, 3:26 PM CDT, 3 hours 17 minutes before
NDZ001-009-172226-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
326 PM CDT SAT JUN 16 2001

AN AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO DIVIDE AND
NORTHERN WILLIAMS COUNTIES. THIS ACTIVITY IS MOVING EAST AND IS
EXPECTED TO CONTINUE TO EFFECT THE AREA THROUGH 530 PM CDT.
PRECIPITATION IS EXPECTED TO BE LIGHT. BRIEF PERIODS OF MODERATE
RAIN CAN BE EXPECTED IN SOME AREAS.

ASSID
Special weather statement, Jun 16, 3:36 PM CDT, 3 hours 7 minutes before
NDZ001-009-162135-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
336 PM CDT SAT JUN 16 2001

AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN
WILLIAMS COUNT9Y...NEAR APPAM AND ALAMO. THIS ACTIVITY WILL MOVE
EASTWARD...AFFECTING THE CITIES OF TIOGA...RAY AND EASTERN
PORTIONS OF WILLIAMS AND DIVIDE COUNTIES THROUGH 430 PM CDT. EXPECT
BRIEF PERIODS OF HEAVY RAIN AND LIGHTNING.

MR
Local storm report, Jun 16, 6:38 PM CDT, 5 minutes before
ZCZC BISLSRBIS ALL

TTAA00 KBIS DDHHMM

PRELIMINARY LOCAL STORM REPORT

NATIONAL WEATHER SERVICE BISMARCK ND

638 PM CDT SAT JUN 16 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...

           ....COUNTY LOCATION....

0632 PM    4 NW BUCHANAN             ND   .75 INCH HAIL

06/16/01   STUTSMAN                       DEPUTY SHERIFF REPORTED

                                          0.75 INCH HAIL COVERING

                                          THE ROAD FOR 1 1/2

                                          MILES DISTANCE.

                                          REPORTED BY LAW

                                   m       ENFORCEMENT OFFICIAL.

NNNN

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 5:37 PM CDTSevere Thunderstorm WarningBISStutsman23 min
Jun 16, 6:05 PM CDTSevere Thunderstorm WarningBISStutsman40 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.